I recently experienced some chest tightness and numbness in my left foot and tingling in my left leg. I was tested to make sure that I did not have a blood clot (leg problem resolved the next day) and my chest tightness was attributed to asthma caused by this years high pollen count. The only asthma symptom that I have ever experienced is coughing while running and I have never used a rescue inhaler and I was not on asthma medicine at the time. I am a 29 year old female and I am allergic to dust mites, cats, dogs, and hickory trees. I had been taking allergy shots untill all of this happened. As a result of the chest tightness, I was prescribed my rescue inhaler ever 6 hours (xopenex) (for several days) and a maintenence inhaler (asmanex) every night along with flonase and clariten. After taking all of these doses in addition to feeling jittery/lightheaded/difficulty sleeping I started to develop stomach pain and heartburn symptoms. Has anyone had similar symptoms? I have never had problems with heartburn and after stopping the asthma medication for five days I did not notice an improvment in the heart burn symptoms despite raising my bed, not eating before bed, and not really eating much at all since I have not been feeling well. Pepto and maalox help very slightly, and Zegrid made me dizzy and gave me a terrible headache. I even tried the apple vinegar. I went to see a gastroenterologist who perfomed a EGD which was normal except for redness and granularity in the anum and stomach body (still waiting on the biopsy results). The GE doesn't seen to think my symptoms are related to gastroenterology. But, I did notice that my chest tightness was relieved some while eating, and I have always cleared my throat after eating (which I always attributed to nasal allergies and post nasal drip). I also just had a chest/abdomen CT which was normal. I'm not really sure what to do at this point. I have never been this sick. I have already missed almost two weeks of work. Pepto and maalox only provide minimal relief and zegrid made me feel dizzy with a huge headache. My asthma meds seem to relieve the chest tightness slightly but do not last long. My asthma doctor has changed my meds but i'm not sure that asthma is my only problem. I am now prescribed alvesco and atrovent (just picked up the atrovent and been on the alvesco for two days). I have already had several tests (echocardiogram, blood work, abdominal ultrasound, chest xray) to rule out other issues. Not sure where to turn next. The chest tightness/difficulty breathing is unbearable. I have already been to the ER twice. Another odd thing that I have noticed is that I feel slightly better in the evening no matter what meds I am or am not taking and feel terrible once I start moving around after waking up (I am very thankful that i can sleep at night, especially after one night where my breathing was very irregular, like I had to think about how to breath to avoid breathing too fast or holding my breath, maybe that is what they mean by nervousness/restlessness as a side effect). I am not sure if I should try a pulmonary doctor rather than an asthma/allergy doctor. So far my doctors do not think I have an infection because I have not had a fever and I had a normal chest x-ray/CT. It is just hard to understand why I suddenly have asthma/GI symptoms that are this severe after never experiencing them before. Any help that you can offer is appreciated.
Also, I am not overweight (5'3, 122), but I have lost about 6 pounds since getting sick. I also do not have any other health conditions. I had half of my thyroid removed in 2007 but the remaining half is functioning without medication. However, last April I did have problems with sinus headaches that did not go away for about a month even with medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.